Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 491, NWS North Platte, NE

September 29, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 29, 2007, 10:35 PM CDT for Frontier County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2007, 10:35 PM CDT (03:35 UTC)
Expired
Sep 29, 2007, 11:00 PM CDT
In force
25 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 156 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 10:45 PM CDTTSTM WND DMG14 Sw Stockville, NEWINDS 60 MPH OR GREATER WITH 6 TO 10 INCH DIAMETER TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 6:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2348 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1804 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
1.1
Supercell composite
22.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 300335
SVRLBF
NEC063-300400-
/O.NEW.KLBF.SV.W.0491.070930T0335Z-070930T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT SAT SEP 29 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL 1100 PM CDT.

* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CURTIS TO MEDICINE CREEK RESERVOIR STATE RECREATION
  AREA TO 22 MILES SOUTH OF MEDICINE CREEK RESERVOIR STATE RECREATION
  AREA...OR ALONG A LINE EXTENDING FROM CURTIS TO 24 MILES NORTHEAST
  OF MCCOOK TO 13 MILES SOUTHEAST OF MCCOOK...AND MOVING NORTHEAST AT
  60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EUSTIS BY 1050 PM CDT...

LAT...LON 4037 10074 4068 10075 4070 9998 4048 9999
      4042 10005 4042 10007 4040 10008 4036 10012
TIME...MOT...LOC 0335Z 240DEG 52KT 4066 10036 4038 10012
          4015 10032

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 300349
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1049 PM CDT SAT SEP 29 2007

NEC063-300400-
/O.CON.KLBF.SV.W.0491.000000T0000Z-070930T0400Z/
FRONTIER NE-
1049 PM CDT SAT SEP 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR FRONTIER COUNTY...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF EUSTIS
TO 7 MILES SOUTHEAST OF HIGHWAY 18 MILE MARKER 30 TO 14 MILES SOUTH
OF MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR ALONG A LINE
EXTENDING FROM 18 MILES EAST OF CURTIS TO 25 MILES SOUTHWEST OF
LEXINGTON TO 25 MILES EAST OF MCCOOK...MOVING NORTHEAST AT 60 MPH.

LAT...LON 4037 10074 4068 10075 4070 9998 4048 9999
      4042 10005 4042 10007 4040 10008 4036 10012
TIME...MOT...LOC 0349Z 240DEG 52KT 4076 10012 4048 9989
          4025 10009

$$

SPRINGER
000 
WWUS53 KLBF 300359
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT SAT SEP 29 2007

NEC063-300409-
/O.EXP.KLBF.SV.W.0491.000000T0000Z-070930T0400Z/
FRONTIER NE-
1059 PM CDT SAT SEP 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY EXPIRES AT
1100 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR NORTH CENTRAL
NEBRASKA.

LAT...LON 4037 10074 4068 10075 4070 9998 4048 9999
      4042 10005 4042 10007 4040 10008 4036 10012
TIME...MOT...LOC 0359Z 240DEG 52KT 4083 9995 4055 9972
          4032 9992

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:28 PM CDT, 7 hours 7 minutes earlier.

Area forecast discussion, Sep 29, 3:28 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT SAT SEP 29 2007

.NEAR TERM (TONIGHT THROUGH TUESDAY NIGHT)...MAIN FORECASTING
CHALLENGES LIE WITH SVR THREAT AND PRECIPITATION CHANCES
TONIGHT...SUNDAY...MONDAY NIGHT AND TUESDAY.

FOR TONIGHT...18Z LBF SOUNDING INDICATING A FAIRLY SIGNIFICANT CAP
WITH A CONVECTIVE TEMP NEAR 87 DEGREES. AT 19Z THE TEMPERATURE WAS
81 DEGREES...SO THE CAP IS SLOWLY ERODING ATTM. WIND ADVISORY HAS
BEEN MARGINAL THIS AFTERNOON AS HIGH LEVEL CIRRUS HAS LIMITED
HEATING SOMEWHAT. QUICK GLANCE AT THE 18Z SOUNDING INDICATING
DECREASED WINDS OFF THE SFC...SO WILL BE CANCELING THE WIND
ADVISORY AT FCST ISSUANCE. CAP WILL BEGIN TO ERODE OVER THE NEXT
COUPLE OF HOURS TO THE SOUTHWEST AND EXPECT CONVECTION TO FIRE
ACROSS ERN COLORADO WITHIN THE 2 TO 4 HOURS. DEEP LAYER SHEAR
REMAINS STRONG ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TDY...BUT
REMAINS UNIDIRECTIONAL IN NATURE...FAVORING LARGE HAIL AND DAMAGING
WINDS. MAY SEE A TORNADO THREAT INITIALLY THOUGH...ESPECIALLY OVER
EASTERN AREAS IN ADVANCE OF THE SURFACE TROF AS LCLS AND 0-1 KM
HELICITIES ARE MORE FAVORABLE. HAVE INCREASED POPS IN MOST AREAS FOR
TONIGHT AS A LINE OF CONVECTION IS EXPECTED TO DEVELOP AND CONGEAL
ACROSS THE CENTRAL CWA.

COLD FRONT WILL MOVE ACROSS THE CWA OVERNIGHT CLOSELY FOLLOWED BY A
H5 CLOSED LOW. TRACK OF THE UPPR SUPPORT WILL REMAIN JUST NORTH OF
INTERSTATE 80. WITH THE TRACK OF THIS FEATURE REMAINING
CONSISTENT...INCREASED POPS IN NRN AREAS AND LOWERED IN THE
SOUTH.

SOUTHERLY WINDS WILL INCREASE ON MONDAY...ALLOWING H85 DEW POINTS TO
SURGE NWD INTO WESTERN AND NORTH CENTRAL NEBRASKA. ANOTHER
PROGRESSIVE TROF WILL QUICKLY TRAVERSE THE CENTRAL ROCKIES AND
EMERGE ONTO THE HIGH PLAINS MONDAY NIGHT. CONVECTION IS EXPECTED TO
FIRE ACROSS THE HIGH PLAINS TO THE SOUTHWEST...LIFTING NEWD INTO THE
AREA OVERNIGHT MONDAY. OVERNIGHT TIMING ATTM SHOULD LIMIT THE SEVERE
THREAT. NONE THE LESS...HAVE INCREASED POPS AS MOISTURE RETURN MORE
ROBUST WITH TDYS MODEL RUNS.

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...LOW AMPLITUDE WSWRLY FLOW
ALOFT WILL PERSIST FROM MIDWEEK THROUGH LATE THURSDAY. SURFACE FRONT
WILL REMAIN ANCHORED ACROSS THE DAKOTAS SO WARM AND DRY CONDS
EXPECTED WITH THE PRECIPITATION FOCUS NORTH OF THE CWA. BY
THURSDAY...RIDGING WILL BEGIN TO BREAK DOWN. ACROSS THE WESTERN
CONUS AS A CLOSED SYSTEM DIVES SOUTH FROM SWRN CANADA. THE AMPLIFIED
PATTERN WILL USHER IN A COLD FRONT ON FRIDAY...FOLLOWED BY UPPR
SUPPORT ON SATURDAY. INTRODUCED POPS ACROSS THE NRN CWA FOR FRIDAY
NIGHT AND SATURDAY AS BEST FORCING AND COUPLED JET DYNAMICS LOCATED
OVER THE DAKOTAS.

&&

AVIATION...THE GUSTY SOUTH WINDS WILL DIMINISH WITH THE APPROACH OF
THE SURFACE TROUGH ACROSS THE PANHANDLE THIS EVENING. EXTENSIVE HIGH
CLOUDINESS HAS ALSO LIMITED FULL HEATING POTENTIAL WITH 18Z KLBF
SOUNDING SHOWING CAP IN PLACE EARLY THIS AFTERNOON. WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING WITH A LATE EVENING
EVENT AHEAD WITH STRONGER DISTURBANCE TO LIFT NORTHEAST OVERNIGHT
GENERATE MORE WIDESPREAD CONVECTION ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THAT WILL SHIFT NORTHEAST ACROSS THE STATE INTO THE
MORNING SUNDAY. CEILINGS ARE EXPECTED TO DROP OVERNIGHT AS FRONT
MOVES SOUTHEAST BUT REMAIN WITHIN THE VFR CATEGORY OUTSIDE OF
CONVECTION. THE EXCEPTION MAY BE ACROSS THE NORTHWEST WHERE CEILING
MAY BECOME MVFR AFTER 30/12Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CLB/TLK
Hazardous weather outlook, Sep 29, 3:23 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT SAT SEP 29 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-300630-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT SAT SEP 29 2007 /223 PM MDT SAT SEP 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES ACROSS
THE OUTLOOK AREA TONIGHT. A COLD FRONT WILL MOVE EAST THIS EVENING
AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT WITH SOME STORMS TO
REACH SEVERE LIMITS WITH LARGE HAIL THE PRIMARY THREAT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING AS
SEVERAL UPPER LEVEL DISTURBANCES LIFT NORTHEAST. WHILE THE PRIMARY
THREAT IS LARGE HAIL AND ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT FOR THUNDERSTORMS WILL THEN LINGER INTO SUNDAY MORNING
ACROSS THE NORTH CENTRAL AS THE SYSTEM PULLS NORTHEAST. THUNDERSTORMS
WILL AGAIN BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS THE NEXT LOW
PRESSURE SYSTEM MOVES EAST ACROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Sep 29, 7:06 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             12 NW HAYES CENTER      40.63N 101.18W
09/29/2007  E2.00 INCH       HAYES              NE   PUBLIC

            HEN EGG AND GOLF BALL SIZE HAIL COVERING GROUND

&&

MBYRD
Local storm report, Sep 29, 7:16 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             10 SE WALLACE           40.73N 101.03W
09/29/2007  E0.75 INCH       LINCOLN            NE   PUBLIC

&&

MBYRD
Local storm report, Sep 29, 7:35 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             NORTH PLATTE            41.13N 100.77W
09/29/2007  E1.00 INCH       LINCOLN            NE   NWS EMPLOYEE

&&

MBYRD
Local storm report, Sep 29, 10:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     7 S NORTH PLATTE        41.03N 100.77W
09/29/2007  E60 MPH          LINCOLN            NE   PUBLIC

            ESTIMATED 60 MPH GUST AT ANCHOR INN NEAR LAKE MALONEY
            MARINA.

&&

SPRINGER
Local storm report, Sep 29, 10:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     TSTM WND GST     5 E NORTH PLATTE        41.13N 100.68W
09/29/2007  M59 MPH          LINCOLN            NE   ASOS

            WIND GUST TO 59 MPH RECORDED BY AUTOMATIC SURFACE
            OBSERVING SYSTEM AT NORTH PLATTE AIRPORT

&&

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 7:05 PM CDTSevere Thunderstorm WarningLBFCherry40 min
Sep 29, 7:21 PM CDTSevere Thunderstorm WarningLBFGarden, Grant24 min
Sep 29, 7:26 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan49 min
Sep 29, 7:31 PM CDTSevere Thunderstorm WarningLBFCherry29 min
Sep 29, 7:38 PM CDTSevere Thunderstorm WarningLBFCherry52 min
Sep 29, 7:49 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan41 min
Sep 29, 8:28 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker47 min
Sep 29, 8:28 PM CDTSevere Thunderstorm WarningLBFCherry32 min
Sep 29, 8:30 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha45 min
Sep 29, 8:38 PM CDTSevere Thunderstorm WarningLBFCherry52 min
Sep 29, 9:10 PM CDTTornado WarningLBFKeya Paha35 min
Sep 29, 9:13 PM CDTSevere Thunderstorm WarningLBFChase, Frontier, Hayes, Lincoln47 min
Sep 29, 9:15 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas45 min
Sep 29, 9:16 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson, Perkins44 min
Sep 29, 9:58 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan62 min
Sep 29, 10:00 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Thomas30 min
Sep 29, 10:30 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock30 min
Sep 29, 10:56 PM CDTSevere Thunderstorm WarningLBFCuster49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.